MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL, CATHETER AND TIP, SUCTION
Model Number G56535
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) #: exempt.H3 - device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide included in the wayne pneumothorax set separated during an unknown procedure for an unknown patient.The pigtail catheter was inserted into the patient over the wire guide.Upon removal of the wire, it was found to have broken apart into multiple pieces.A chest x-ray later confirmed that no portion of the separated wire guide remained in the right thorax of the patient.At this time, no adverse effects or additional procedures for the patient have been reported due to this occurrence.Additional information regarding event details and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9 correction: h6 (annexes e and a).H3 - device evaluated by mfg.? device has been returned, and preliminary evaluation has been performed.However, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received 17dec2025, it was reported that both the obturator and the wire guide were removed at the same time.The wire was inserted into the needle; then, while the wire was into the chest cavity, the needle was removed from the wire.The wire was left in place to continue with the procedure.A new pigtail drain was inserted to complete the procedure.The device was returned to cook for evaluation.On (b)(6) 2025, the wire guide was noted to be unraveled.However, no separation was noted.Weld balls on both distal and proximal ends are intact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: it was reported that the wire guide included in the wayne pneumothorax set separated during an unknown procedure for an unknown patient.The wire was inserted into the needle.Then, while the wire was into the chest cavity, the needle was removed from the wire.The wire was left in place to continue with the procedure.The pigtail catheter was inserted into the patient over the wire guide.The obturator and the wire guide were removed at the same time.Upon removal of the wire, it was found to have broken apart into multiple pieces.A chest x-ray later confirmed that no portion of the separated wire guide remained in the right thorax of the patient.A new pigtail drain was inserted to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, drawings, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used wire guide and catheter were returned to cook for evaluation.The wire guide was removed from the catheter.Upon visual inspection, uncoiling was noted approximately 4cm from the proximal end.The weld balls on both ends were intact.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots did not reveal any quality control discrepancies.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming products exist either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: instructions for use: ¿7.Attach plastic three-way stopcock to the catheter obturator.Fully straighten the curved catheter tip by advancing the catheter obturator.When fully advanced, attach the obturator to the catheter via the luer lock connection.8.Advance the catheter over the wire guide into the pleural cavity to the desired depth.9.Remove the wire guide and catheter obturator.¿.Based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible the wire guide was damaged during insertion and then separated during attempted removal.However, cook cannot confirm this.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL, CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23757138
Report Number1820334-2025-01524
Device Sequence Number18660979
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)240806(10)14904511
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number14904511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/17/2025
04/03/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/02/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown